Alert archive / Florida / Flash Flood Warnings in 2014
Flash Flood Warning 34, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 21, 2014, 9:49 PM CDT for Holmes County, Jackson County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2014, 9:49 PM CDT (02:49 UTC)
- Expired
- Jul 22, 2014, 12:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Holmes County, FL, Jackson County, FL
The radar
The Ft Rucker radar (KEOX), 57 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
757
WGUS52 KTAE 220249
FFWTAE
FLC059-063-220545-
/O.NEW.KTAE.FF.W.0034.140722T0249Z-140722T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
949 PM CDT MON JUL 21 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHWESTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 1245 AM CDT
* AT 945 PM CDT...RADAR DETECTED AN AREA OF VERY HEAVY RAIN NEAR THE
GRACEVILLE AREA THAT WAS MOVING VERY SLOWLY. RAINFALL RATES IN
EXCESS OF 3 INCHES PER HOUR ARE LIKELY OCCURRING...AND FLASH
FLOODING IS EXPECTED TO DEVELOP.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GRACEVILLE...TENDIL CROSSING...NOMA JUNCTION...COBB CROSSROADS AND
BROWNTOWN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.
REPORT FLOODING OR FLOOD DAMAGE TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3...OR YOU MAY CONTACT THE NEAREST
LAW ENFORCEMENT AGENCY.
&&
LAT...LON 3099 8566 3100 8561 3099 8546 3100 8545
3100 8541 3086 8541 3085 8546 3090 8559
$$
42-DVD1 follow-up statement
561
WGUS72 KTAE 220506
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1206 AM CDT TUE JUL 22 2014
FLC059-063-220516-
/O.CAN.KTAE.FF.W.0034.000000T0000Z-140722T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON FL-HOLMES FL-
1206 AM CDT TUE JUL 22 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN HOLMES
AND NORTHWESTERN JACKSON COUNTIES...
LAT...LON 3099 8566 3100 8561 3099 8546 3100 8545
3100 8541 3086 8541 3085 8546 3090 8559
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 8:48 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 21, 8:48 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 948 PM EDT Mon Jul 21 2014 .Near Term [Through Tonight]... The evening analysis shows a weak upper level trough closing off across the southeast states with a plume of deep layer moisture over the local area. Although convection overall is on a weakening trend, area radars still do show some very light returns which may be sprinkles or drizzle across portions of the area. This may continue through midnight. Late tonight, the ensemble of CAM guidance shows convection developing offshore once again and moving near the coast around dawn. This time, it may be centered a bit farther east near the Apalachee Bay area. && .Aviation... [Through 00Z Wednesday] With plenty of deep moisture in place across the region, MVFR cigs will be possible during the late night hours. VFR conditions should prevail at all terminals by mid-morning Tuesday. Showers and thunderstorms will be possible during the late morning into the afternoon, especially at KTLH, KABY, and KVLD. && .Prev Discussion [322 PM EDT]... .Short Term [Tuesday Through Wednesday Night]... The short term period will be marked by a gradual decrease in active convection. Local area located between high to east and low to west. The upper high over Wrn Atlc builds Wwd into Ern FL thru the period. In response, H5 low embedded in trough over Srn AL with deep layer low near MOB Tues begins to retrograde slowly Wwd and open up to reach Srn LA on Wed and the LWR MS Valley Wed night. Locally, expect modest increase in subsidence especially on Wed. At surface, assocd low/trough also shifts Wwd from Srn MS/AL and weakens thru period allowing ridge to sink slowly Swd and build Wwd across Cntrl Gulf of Mex. Locally this favors continued onshore flow, PWATS remaining near 2 inches and a weak pressure pattern yielding mainly aftn/eve seabreeze generated convection. While no strong to severe tstms are expected due to extensive cloud cover and lack of adequate destabilization, some additional heavy rainfall will be possible especially on Tues with focus shifting to Ern counties. Will go with 30-60% SW-NE POPs Tues, 10-50% W-E Tues night, 30-40% Wed and 20-30% Wed night. Once again, high temperatures will vary quite a bit from location to location and be highly dependent on breaks in the cloudiness. Expect highs in the low 90s Tues, low to mid 90s Wed. Lows at night in low 70s except for mid to a few upper 70s near the immediate coast. .Long Term [Thursday Through Monday]... The large scale pattern commences rather amplified with ridging over west, troughing over east and ridge over extreme Wrn Atlc. At surface, ridge from Wrn Atlc to over local region with cold front draped over mid-south. During the rest of the period, Wrn ridge shifts Ewd with downstream trough pivoting and deepening Ewd over local region on Fri before lifting Newd and flattening Sat into Sun. Front inches swd shunting Gulf ridge further Swd allowing for a return to a more WLY flow and normal summer time seabreeze dominated regime. Will go with generally 30-40% aftn/eve POPs thru the period. Expect highs generally in the low to mid 90s, lows low to mid 70s. .Marine... A low pressure system now in the vicinity of our western coastal waters will begin to dissipate tonight. This will result in the return of a weaker pressure pattern more typical for summertime, which should result in generally light winds and low seas for the remainder of the period. .Fire Weather... Red Flag conditions are not expected this week. .Hydrology... Additional rainfall concerns for any potential minor flooding or rises along some of our area rivers and streams in the Florida Panhandle (such as Mossy Head which could potentially reach minor flood stage today with around 2.5" of additional rainfall) will gradually decrease as the higher amounts begin to lessen and shift eastward next week. && .Preliminary Point Temps/PoPs... Tallahassee 72 92 72 93 72 / 20 50 30 40 20 Panama City 75 89 75 89 77 / 40 40 20 30 20 Dothan 72 91 72 93 72 / 20 40 20 30 20 Albany 71 92 72 93 72 / 10 50 30 30 20 Valdosta 71 91 71 95 72 / 10 50 50 40 30 Cross City 72 92 72 93 72 / 20 60 40 30 30 Apalachicola 75 87 74 89 78 / 50 40 20 30 20 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...BLOCK LONG TERM...BLOCK AVIATION...CAMP MARINE...BLOCK FIRE WEATHER...BARRY HYDROLOGY...LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:05 AM CDT | Rip Current Statement | TAE | Bay | 13 hr |
Nearby
Flash Flood Warnings in Florida, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.